MAUDE Adverse Event Report: AESCULAP AG VEGA PS TIBIAL PLATEAU CEMENTED T1; KNEE ENDOPROSTHESES

AESCULAP AG VEGA PS TIBIAL PLATEAU CEMENTED T1; KNEE ENDOPROSTHESES
Model Number NX051K
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with nx051k - vega ps tibial plateau cemented t1.According to the complaint description, early loosening (x-ray symptoms less than 3 years old).Pain in the patient two years after the operation.Patient operated on 2017; reoperation in (b)(6) 2021 due to early pain symptoms resulting from loosening of the tibial endoprosthesis.A revision surgery was necessary.Additional information was not provided nor available / was not available.The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: nr (cc + item code).9610612-2021-00450 ((b)(4) + nx009k).Involved components: nx110 - vega ps gliding surface t1/1+ 10mm - 52206779.
 
Additional Manufacturer Narrative
Investigation results/ visual investigation: the tibial component arrived in a clean status with no bone cement adhesion.The femoral component arrived with bone cement residues adhesion.The gliding component arrived in a clean status with visible damage.The investigation was carried out visually and microscopically.The available tibial component and femoral component show no abnormalities or serious visible damages.There are only bone cement residues on the femoral component in the current situation.The are no bone cement residues on the tibial component.The gliding component shows visible damage, marks and scratches.Based on the current information, a clear conclusion cannot be drawn.There are no hints for a material problem.It could be possible that there were problems with the cement technique.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.
 
Event or Problem Description
Associated medwatch-reports: 9610612-2021-00449 ((b)(4) + nx051k) and 9610612-2021-00450 ((b)(4) + nx009k).Involved components: nx110 - vega ps gliding surface t1/1+ 10mm - 52206779.

Brand Name
VEGA PS TIBIAL PLATEAU CEMENTED T1
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11959128
Report Number9610612-2021-00449
Device Sequence Number3741993
Product Code JWH
UDI-Device Identifier04046963810368
UDI-Public4046963810368
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K101281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberNX051K
Device Catalogue NumberNX051K
Device Lot Number52206778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NX110 - 52206779; NX110 - 52206779
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR